A 59-year-old man developed recurrent attacks of yawning, fatigue, and sleepiness triggered by exercise of the right leg after an L4-5 disc herniation 8 years prior. Opioid agents seem to inhibit yawning through μ-opioid receptor activation, and subcutaneous injection of 3.75 mg of the μ-opioid receptor agonist piritramide prevented recurrence of the attacks when the patient was challenged with a treadmill exercise regimen that triggered his attacks. Click the article link for full clinical details and case discussion and the video links for illustration of his exercise-induced attacks and demonstration of a dopamine agonist challenge to identify a mechanism of effect.
JN Learning™ is the home for CME and MOC from the JAMA Network. Search by specialty or US state and earn AMA PRA Category 1 Credit(s)™ from articles, audio, Clinical Challenges and more. Learn more about CME/MOC
You currently have no searches saved.
You currently have no courses saved.